MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); No Code Available (3191)
Date of Event 01/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as to date the lens remains implanted.(b)(4).It was indicated that the device is not returning for evaluation as it remains implanted; therefore a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had a bilateral symfony intraocular lens implantation.Refraction pre-op was -5.00 + 0.25 x 175 degrees os (left eye) vision 20/25 in ambient light and 20/100 in medium glare conditions.A zxr00 lens +11.5 diopter was implanted os on (b)(6) 2017 visual acuity os on (b)(6) 2017 was 2/20.Near vision not recorded due to dilated pupil.On (b)(6) 2017: uncorrected distance visual acuity (udva) os was 20/25 - near vision j6.The near vision was not sharp.Corrected visual acuity was 20/20 - j1 ou (both eyes) with -0.75 + 0.50 x 125 os.Early pco (posterior capsule opacification) was noted od > os.Yag (yttrium aluminium garnet) laser performed to improve vision.On (b)(6) 2017 - patient glared to 20/100 both eyes.On (b)(6) 2017 - patient commented that she was unable to read and needed reading glasses.On (b)(6) 2017 - uncorrected visual acuity os 20/25 - (very blurry) distance and j6 near.On (b)(6) 2017 - uncorrected visual acuity os 20/25 - j6 , refraction os -0.50 + 0.50 x 135 - 20/20 - j4.On (b)(6) 2017 lasik (laser assisted in-situ keratomileusis) performed to correct small refractive error.On (b)(6) 2017 uncorrected visual acuity os 20/40 , epithelial defect was present os.The left eye developed an epithelial erosion requiring a stromal puncture.Patient also developed a recurrent uveitis that was eventually treated and resolved.On (b)(6) 2018 - uncorrected visual acuity os 20/40 - j5 -0.50 + 0.50 x 180 (no improvement).The surgeon commented that the patient will be returning for a follow up later in (b)(6).Very unhappy with near vision.Distance vision is good.No further information was provided.This report is to record the lens implanted in the left eye.
 
Additional Manufacturer Narrative
Additional information: it was learnt that patient¿s distance vision improved to 20/20 sans correction (sc).Patient¿s near vision remains poor in both eye.This report is for patient¿s left eye.No further information provided.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7653694
Report Number9614546-2018-00623
Device Sequence Number16189024
Product Code POE
UDI-Device Identifier05050474591677
UDI-Public(01)05050474591677(17)211115
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/15/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/02/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date06/30/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005